MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PASSPORT; DILATOR, CATHETER, URETERAL

BOSTON SCIENTIFIC CORPORATION PASSPORT; DILATOR, CATHETER, URETERAL
Model Number M0062181000
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a passport balloon dilatation catheter was used in the kidney during a ureteroscopy (urs) procedure performed on (b)(6) 2022.During the procedure, physician tried to place the balloon on the guidewire; however, the tip of the balloon got bent.The procedure was completed with another passport balloon dilatation catheter.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: medical device code a040609 captures the reportable event of balloon tip bent.Block h10: investigation result: the returned passport balloon dilatation catheter device was analyzed, and a visual evaluation noted that the balloon was not folded which indicates that the device was subjected to positive pressure.No problems were identified to the balloon material.A visual and tactile evaluation found that the catheter shaft was kinked in multiple sections, indicating that excessive force being applied to the device.It was also observed that the tip of the device was damaged in several location, thereby confirming the reported event.The reported event was confirmed.A labeling review was performed and from the information available, this device was not used per the instructions for use (ifu)/product label.It was reported that the user attempted to load the device into the guidewire.The passport balloon device is not compatible and cannot be loaded into any guidewire.Additionally, the found damage to the shaft and tip is likely due to the excessive force being applied to the device in an attempt to load the device into the guidewire.Taking all available information into consideration, the most probable root cause is failure to follow instructions, since it was determined that the problems traced to the user not following the manufacturer's instructions.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description

Brand Name
PASSPORT
Common Device Name
DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC IRELAND LIMITED
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13548714
Report Number3005099803-2022-00814
Device Sequence Number17439832
Product Code EZN
UDI-Device Identifier08714729154921
UDI-Public08714729154921
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K941853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/21/2023
Device Model NumberM0062181000
Device Catalogue Number218-100
Device Lot Number0025457934
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2022
Supplement Date Received by Manufacturer02/21/2022
Initial Report FDA Received Date02/17/2022
Supplement Report FDA Received Date03/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown